Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 18, 2014, 02:45:57 PM

Login with username, password and session length


Members
  • Total Members: 22214
  • Latest: chuff
Stats
  • Total Posts: 620208
  • Total Topics: 46729
  • Online Today: 254
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: buffalo hump  (Read 4202 times)

0 Members and 1 Guest are viewing this topic.

Offline timmaguy369

  • Member
  • Posts: 4
buffalo hump
« on: July 17, 2006, 09:18:30 PM »
I have a question relating to meds. I developed a buffalo hump several years ago while on norvir/crixivan. it was not too large. I took sustiva/viread/d4t for a few years and the hump went down significantly. I started reyataz/novir in Oct. 2005 and re-developed a hump about 3-4 months later. It is a very large and disturbing hump now. I now take tmc114/norvir, tmc125 or placebo, and truvada. My viral load went down from 7,000 to 88 in 2 weeks and cd4 rose from 202 to 280. If I decided to do a regimen of truvada and fuzeon and waited next year for integrase inhibitor would switching meds away from protease again reduce buffalo hump? Insurance won't pay for liposuction and i don't have the funds. i am increasingly getting distusted by lipodystrophy and find it disturbing. Is their any hope to have a very low/undectable viral load and be on combo therapy without lypo problems?

Offline billboston

  • Member
  • Posts: 9
Re: buffalo hump
« Reply #1 on: July 22, 2006, 07:14:48 PM »
Your problem is all too familiar!  My believe is that Norvir is the real culprit.  I have been on Norvir and now Kaletra and the BH has increased significantly.  It has gotten to the point where it is restricting movement of my neck.  Insurance will not pay for the liposuction but I am going to petition them again.

There is a new technology by Liposonics in Seattle which uses ultrasound to eliminate fat from the report I have read and the input I received from some doctors is very promising.  The company is is clinical trials for extreme obesity cases and they say that are not interested in BH problems at this point.  Maybe if more people contact them they might initiate a trial for the BH condition.

Good luck.

Offline panda

  • Member
  • Posts: 231
Re: buffalo hump
« Reply #2 on: July 23, 2006, 09:55:13 AM »
יhhi threr ,
I am nw on viread+kaletra+videx.
befire the kaletra i was on stockring but due to planing of getting pregnant i had to switch the stockring to kaltra, my question, is this nessacarly mean i will develop bufalo hump? that's frighthen me a lot, i am goint to do liposuction next monday from my upper arms and a bit on the back and waist, and once i'll give birth i will quit with the kaletra and go back to stockrin.. so is there any chance that i WILL NOT develope bufallo hamps ?I want to try the uridine as well as i was on zerit 2 years ago, do u have any experiense with uridine ?

Offline pozniceguy

  • Member
  • Posts: 1,169
  • Niceguy Dallas
Re: buffalo hump
« Reply #3 on: July 23, 2006, 02:05:47 PM »
I would like to comment here because I hear people trying to pinpoint a cause for the "hump"  I have had the Lypo for 10 years..  so far no "hump" but a smallish hard belly and very thin arms /legs.....sort of an Apple on a stick syndrome......I have been using Crixivan all that time and until recently also used Epivir......both are contributors to the Lypo syndrome.......different people seem to react in different ways to the syndrome.....there are a few actual studies on the problem,,,,,see GSOGymrat comments  and references ... Few Dr's. seem to view the problem as serious and will only help if you insist.......do the research    then decide the course of action...a single persons response will not cover your decision
remember the good times...honor the past but don't live there
Le stelle la notte sono grandie luminose, nel cuore profondo del Texas

Offline jack

  • Member
  • Posts: 1,578
  • fomerly the loser known as Jake
Re: buffalo hump
« Reply #4 on: July 23, 2006, 07:16:48 PM »
i have had two liposuctions on hump over the past ten years. The only time I didnt have a hump was the three years I wasnt taking drugs. All PI's can cause fat deposits in some people. Each hump has occurred on different drugs as well as fat around neck,back of head, and center of back. I have read that PI's inhibit the breakdown of carbs by as much as 30%.
I experience the skin and bone thing on crixivan in mid 90s. Have been fighting fat ever since. I try to exercise everyday and diet like crazy.
I don't know about anyone else but when I am on PI's I am often forced to eat to stop my stomach from churning and feeling like its in a meatgrinder. Its all fucked up.

Offline termike

  • Member
  • Posts: 6
    • MYSpace
Re: buffalo hump
« Reply #5 on: September 29, 2006, 03:31:16 AM »
this is for panda.....Videx and Viread together??? I thought this was not allowed since thr Viread raises the lovels of videx majorly and can cause pancreatitis and etc...id look into that

Offline panda

  • Member
  • Posts: 231
Re: buffalo hump
« Reply #6 on: October 05, 2006, 01:28:31 PM »
hi, yess - i herd about is and my dr did as well , but i kind of having resistance problem and there is nothing else for me right now, we are waiting some other meds which can replace the videx will be added to the israeli market, right now all we have is hoping i wont develope anything, and so far its ok, i used to take befroe the viread "zerit" but u all know what horrible drug it is, so i fight in order to take this viread off and around 2 years ago I swithched the zerit to viread.

Offline philipba

  • Member
  • Posts: 12
Re: buffalo hump
« Reply #7 on: November 22, 2006, 07:40:59 PM »
I had two liposuction surgeries to remove my "hump".  Although doctors told me it would come back it never did.  My belief is that once the fat cells are gone....they are gone!

I am now two years hump-free!

Philip
Buenos Aires

Offline suzieque

  • Member
  • Posts: 61
Re: buffalo hump
« Reply #8 on: November 29, 2006, 07:45:16 AM »

   Hi,
     I have seen what some of you are taking, wondered what others are taking and what you all thought was responsible for the 'hump' in your case. Also wondering for those of you taking Norvir and developing this, how much Norvir are you taking? Is it just a booster to other meds or more? Thanks :)

Offline woodville

  • Member
  • Posts: 9
norvir
« Reply #9 on: November 29, 2006, 11:06:57 AM »
i think it is norvir or overmedicating
after 10 years of taking meds 3xs a day my doc switched me to 2xs a day that included 2 novirs
this raised my cholesterol and then i started noticing humps on my shoulderblades
in 2005 we switched to a 1x a day regimen (reyataz, crix, 1 norvir)
and then my buffalo hump started to develop
late 2005 i switched to sustiva/truvada
i had liposuction in February but the hump is growing back
Diagnosed 1994
Currently on Truvada, Isentress
CD4 Count 1100
VL Undetectable

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.